Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 107, NWS Denver/Boulder, CO

June 18, 20155 counties in Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 18, 2015, 8:53 PM MDT for 5 counties in Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2015, 8:53 PM MDT (02:53 UTC)
Expired
Jun 18, 2015, 9:22 PM MDT
In force
29 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Adams County, CO, Boulder County, CO, Broomfield County, CO, Jefferson County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 38 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1161 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1636 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 8:00 PM MDT, 53 minutes earlier.

Area forecast discussion, Jun 18, 8:00 PM MDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
800 PM MDT THU JUN 18 2015

.UPDATE...
ISSUED AT 800 PM MDT THU JUN 18 2015

A STRONG CAP PREVENT SHOWERS AND STORMS FROM FORMING TODAY...
EXCEPT A FEW LOCATIONS OVER THE HIGHER TERRAIN ABOVE THE CAP.
COULD SEE A FEW ADDITIONAL WEAK SHOWERS OR STORMS OVER THE HIGHER
TERRAIN THIS EVENING. IF ANY ADDITIONAL ACTIVITY FORMS IT WILL BE
SHORT LIVED. JUST MADE A FEW MINOR CHANGES TO THE FORECAST TO LINE
UP WITH CURRENT TRENDS.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 225 PM MDT THU JUN 18 2015

A RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD INTO COLORADO FROM
THE DESERT SOUTHWEST. RESIDUAL MOISTURE FROM THE FRONT RANGE
FOOTHILLS EASTWARD WILL BE SUFFICIENT TO PRODUCE A SLIGHT CHANCE
OF THUNDERSTORMS OVER THE NORTHEAST PLAINS THIS EVENING. LATEST
HRRR NOT OVERLY AMBITIOUS REGARDING THE THUNDERSTORM POTENTIAL
THIS EVENING BUT SLGT CHC WILL SUFFICE. IT WILL BECOME
INCREASINGLY SUBSIDENT IN THE MID LEVELS ON FRIDAY...AND MUCH
HOTTER TOO. THE AIRMASS WILL HAVE ENOUGH OF CAP TO NEGATE THE CHC
OF THUNDERSTORMS ACROSS THE CWFA IN THE AFTN. IF ANYTHING DOES
OCCUR...IT WILL BE WEAK AND SHORT LIVED AND LIKELY CONFINED TO THE
HIGHER TERRAIN.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 225 PM MDT THU JUN 18 2015

SKIES WILL CLEAR FRIDAY NIGHT WITH SLIGHTLY WARMER MINIMUM
TEMPERATURES OVERNIGHT.

A WEAK DRY COLD FRONT WILL PUSH SOUTH OVER THE PLAINS SATURDAY
FOR SLIGHTLY COOLER TEMPERATURES. NO SHOWERS OR STORMS ARE
EXPECTED OVER THE HIGH TERRAIN DUE TO DRIER AIR ALOFT...OR OVER
THE PLAINS FROM THE STABLE POST-FRONTAL AIRMASS. ONLY EXCEPTION
WILL BE A SLIGHT CHANCE OVER THE FAR NORTHEASTERN PLAINS AS
SEVERAL MODELS SHOWING SOME DESTABILIZATION FROM A PASSING
SHORTWAVE OVER THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS.

SUNDAY THROUGH TUESDAY SHOULD SEE WARMING TEMPERATURES AND MOSTLY
DRY CONDITIONS AS THE UPPER HIGH PRESSURE OVER ARIZONA MOVES
NORTHEAST INTO THE GREAT PLAINS. TUESDAY WILL SEE A SLIGHT CHANCE
OF SHOWERS AND THUNDERSTORMS AS THE UPPER FLOW BEGINS TO TURN
SOUTHWEST TO DRAW UP A SLIGHT INCREASE IN MOISTURE. TEMPERATURES
WILL BE 5 TO 10 DEGREES WARMER THAN AVERAGE FOR THIS TIME OF YEAR.

WEDNESDAY THROUGH THURSDAY...MODELS HINT AT AN UPPER TROUGH OVER
THE PACNW TO PUSH EAST NEAR THE US/CANADA BORDER WHICH MAY PUSH
SOME SLIGHTLY COOLER AIR AND MOISTURE DOWN TO OUR AREA. TRENDED
FORECAST BACK TOWARDS NORMAL TEMPERATURES FOR THIS TIME OF YEAR
AND SOME ISOLATED TO SCATTERED AFTERNOON AND EVENING CONVECTION.

&&

.AVIATION...(FOR THE TAFS THROUGH 06Z FRIDAY EVENING)
ISSUED AT 800 PM MDT THU JUN 18 2015

VFR CONDITIONS OVER THE NEXT 24 HOURS. LOW CLOUDS WILL BE POSSIBLE
OVER THE EASTERN PLAINS TONIGHT WITH CEILINGS OF 2000 TO 5000
FEET. THESE LOWER CLOUDS ARE EXPECTED TO REMAIN EAST OF THE DENVER
AREA. AIRMASS WILL BE TOO DRY AND STABLE FOR ANY STORMS THIS
EVENING AND ON FRIDAY. SOUTHERLY SURFACE WINDS WILL PREVAIL
TONIGHT. WINDS ON FRIDAY WILL REMAIN RELATIVELY LIGHT...COULD BE
MORE SSELY IN THE AFTERNOON.

&&

.HYDROLOGY...
ISSUED AT 225 PM MDT THU JUN 18 2015

RIVERS AND STREAMS WILL CONTINUE TO RUN HIGH WITH MINOR FLOODING
EXPECTED AS RUNOFF CONTINUES. TEMPERATURES ON FRIDAY WILL BE WELL
ABOVE NORMAL...IN THE LOW TO MID 90S. NO ADDITIONAL CONTRIBUTION
FM THUNDERSTORMS AS THE AIRMASS AS SUBSIDENCE IN THE MID LEVELS
WILL NEGATE THEIR DEVELOPMENT.  NO SIGNIFICANT RAIN IS EXPECTED
THROUGH EARLY NEXT WEEK. WARM TEMPERATURES WILL CONTINUE TO MELT
OFF THE REMAINING SNOWPACK.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...MEIER
SHORT TERM...COOPER
LONG TERM...KRIEDERMAN
AVIATION...MEIER
HYDROLOGY...COOPER
Hazardous weather outlook, Jun 18, 11:03 AM MDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1103 AM MDT THU JUN 18 2015

COZ030>051-191715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1103 AM MDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP IN THE LATE AFTERNOON AND
CONTINUE THIS EVENING OVER THE PLAINS AND EAST SLOPES OF THE
MOUNTAINS. THERE IS STILL ENOUGH INSTABILITY FOR ONE OR TWO SEVERE
THUNDERSTORMS...MOST LIKELY NORTHEAST OF A LINE FROM CHEYENNE TO
FORT MORGAN TO BURLINGTON. LARGE HAIL...DAMAGING WINDS...AND
LOCALIZED HEAVY RAINFALL ARE POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EXPECT DRY CONDITIONS THROUGH EARLY NEXT WEEK WITH ABOVE NORMAL
TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jun 18, 5:34 PM MDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
534 PM MDT THU JUN 18 2015

COZ037-190015-
CENTRAL AND SOUTHEAST PARK COUNTY CO-
534 PM MDT THU JUN 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARK COUNTY UNTIL
615 PM MDT...

AT 534 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHEAST OF GUFFEY...OR 35 MILES WEST OF COLORADO SPRINGS...
MOVING SOUTH AT 15 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN PARK
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3878 10547 3879 10538 3879 10533 3870 10533
      3870 10555
TIME...MOT...LOC 2334Z 019DEG 15KT 3870 10545

KRIEDERMAN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:43 PM MDTAreal Flood AdvisoryBOUGrand60 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.